Hail, Medina
- When
- May 29, 5:04 PM CST
- Where
- Medina County, 2.4 mi NNE of Yancey
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.160, -99.130
An few isolated pulse severe thunderstorms formed near Canyon Lake and Yancey.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
An few isolated pulse severe thunderstorms formed near Canyon Lake and Yancey.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 29, 2:48 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 PM CDT FRI MAY 29 2009 .DISCUSSION... THE LAST WAVE OF S/W ENERGY FOR THIS WEEK IS PASSING OVER SOUTH CENTRAL TEXAS THIS AFTERNOON AND IS FORECAST TO SLOWLY MOVE SOUTHEAST OF THE AREA TONIGHT AND SATURDAY. EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTH AND WEST PART OF SOUTH CENTRAL TEXAS TO CONTINUE THROUGH THE LATE AFTERNOON TODAY AND EARLY THIS EVENING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. AFTER TODAY...WEAKER WESTERLIES WILL PREVAIL ON SATURDAY MAY 30TH THROUGH NEXT WEEK...AS THE MAIN STORM TRACK SHIFTS NORTHWARD. FORECAST SOLUTIONS CONTINUE TO SHOW A WEAK RIDGE FORMING OVER THE AREA FROM THE WEST THIS WEEKEND. THIS CONTINUES TO SHOW MOSTLY SUNNY AND WARM DAYS TO MOSTLY CLEAR AT NIGHT. WILL SHOW ISOLATED LATE AFTERNOON TO EARLY EVENING SHOWERS NEAR THE RIO GRANDE...FROM DAYTIME HEATING AND SLIGHTLY MORE UNSTABLE CONDITIONS. ON MONDAY AND TUESDAY FORECAST SOLUTIONS TODAY...LIKE EARLIER THIS WEEK...CONTINUE TO SHOW A WEAKNESS IN THE HEIGHT FIELD FORMING OVER SOUTH CENTRAL TEXAS...IN RESPONSE TO A STRONG AND PROGRESSIVE S/W TROF TO THE NORTH. THE STRONGER WEATHER SYSTEM TO THE NORTH OVER THE GREAT PLAINS STATES IS FORECAST TO MAKE A WEAK 700 TO 300-HPA TROF FURTHER SOUTH...IN THE LIGHT WIND FIELD OVER SOUTH CENTRAL TEXAS MONDAY AND TUESDAY. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE EAST PART OF THE AREA MONDAY...THEN MOVED SLIGHT CHANCE OF SHOWERS FURTHER WEST ON TUESDAY...AS WEAKNESS IN THE HEIGHT FIELD INCREASES. BY WEDNESDAY AND THURSDAY FORECAST SOLUTIONS SHOW A WEAK 700 TO 300-HPA LOW OVER SOUTH CENTRAL TEXAS...AS WINDS ALOFT WILL NOT BE FAST ENOUGH TO CARRY THIS WEATHER SYSTEM AWAY. AS A RESULT SHOWED CHANCE OF SHOWERS FOR THE AREA WEDNESDAY AND THURSDAY. BY LATE THURSDAY AND FRIDAY OF NEXT WEEK...THE WEAK LOW IS FORECAST TO BE CARRIED EAST OF SOUTH CENTRAL TEXAS...AS A RIDGE ALOFT BUILDS OVER THE AREA FROM THE WEST AGAIN. THIS TYPE OF EARLY JUNE WEATHER PATTERN WITH A 500 TO 300-HPA RIDGE OVER SOUTH CENTRAL TEXAS COULD KEEP THE AREA DRY AND WARM FROM FRIDAY OF NEXT WEEK THROUGH THE FOLLOWING WEEKEND...AND POSSIBLY PART OF THE FOLLOWING WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 93 66 93 66 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 58 92 60 93 63 / 10 - - - - NEW BRAUNFELS MUNI AIRPORT 63 93 62 93 64 / 10 - - 10 - BURNET MUNI AIRPORT 61 91 64 91 64 / 10 - - - - DEL RIO INTL AIRPORT 68 93 69 95 70 / 30 10 10 10 10 GEORGETOWN MUNI AIRPORT 60 91 62 91 65 / 10 - - - - HONDO MUNI AIRPORT 65 92 64 93 65 / 20 - - 10 10 SAN MARCOS MUNI AIRPORT 62 92 64 93 65 / 10 - - - - LA GRANGE - FAYETTE REGIONAL 61 91 63 91 65 / 10 - - - - SAN ANTONIO INTL AIRPORT 66 92 66 93 66 / 10 - - 10 10 STINSON MUNI AIRPORT 66 93 65 93 66 / 10 - - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 531 AM CDT FRI MAY 29 2009 TXZ171>173-183>194-202>209-217>225-228-301045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 531 AM CDT FRI MAY 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 PM CDT FRI MAY 29 2009 TXZ204-219-292330- FRIO-MEDINA- 553 PM CDT FRI MAY 29 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FRIO AND MEDINA COUNTIES... AT 550 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR YANCEY...OR 14 MILES WEST OF DEVINE...MOVING NORTH AT 5 MPH. PEOPLE IN NORTHERN FRIO AND SOUTHEASTERN MEDINA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...YANCEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE SLOW MOVEMENT OF THE STORM SUGGESTS THAT A SMALL AREA AROUND YANCEY COULD RECEIVE UP TO 2 INCHES OF RAIN.
The Laughlin AFB radar (KDFX), 112 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163669, 163670, 163671.